TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Member
Not a n00b
**
 
Phoenix Knightingale's Avatar
 
Name: Ellie
Age: 33
Gender: Female
Location: Orlando, Florida, USA

Posts: 66
Join Date: January 7th 2009

Bipolar and Hallucinations - October 13th 2012, 01:44 AM

Is there any case that this could happen? I've been experiencing this crawling feeling like something is under my skin. i scratch and it just shifts around from side to side. What is this? What should I do?
   
  (#2 (permalink)) Old
PSY Offline
Hugh Jackman ♥

TeenHelp Veteran
*************
 
PSY's Avatar
 
Name: Robin
Age: 30
Gender: Female
Location: Southern California

Posts: 10,015
Blog Entries: 34
Join Date: June 12th 2009

Re: Bipolar and Hallucinations - October 13th 2012, 03:58 AM

Yes, it is possible to have bipolar disorder with psychotic features. Sometimes the delusions or hallucinations are mood-congruent, and other times they are not. Either way, if you are currently experiencing hallucinations, I would make an appointment with your regular psychological professional. Maybe this is a side effect of whatever medication you are taking, and is not a property of the disorder itself (so a change in medication could make the hallucinations go away).






   
1 user(s) liked this post or found it helpful.
  (#3 (permalink)) Old
Member
Not a n00b
**
 
Phoenix Knightingale's Avatar
 
Name: Ellie
Age: 33
Gender: Female
Location: Orlando, Florida, USA

Posts: 66
Join Date: January 7th 2009

Re: Bipolar and Hallucinations - October 14th 2012, 12:48 AM

Yeah, that's kind of what I think it is. See right now I am taking Celexa and Seroquel. Seroquel helps me sleep as well as stabilizes my mood, but probably that's the med that at times gives me the delusions and hallucinations.
   
  (#4 (permalink)) Old
Lizzie Offline
Volunteering Officer
Outside, huh?
**********
 
Lizzie's Avatar
 
Name: Lizzie
Age: 30
Gender: Female
Location: USA

Posts: 4,700
Join Date: January 5th 2009

Re: Bipolar and Hallucinations - October 14th 2012, 04:51 PM

The creepy crawly feeling, like there are bugs on or in your skin, is a common side effect found in some psychotropic drugs and I highly suggest you bring this up to whomever prescribed the medication.




Interested in becoming a staff member? Feel free to PM me, or apply HERE!
::Teen Help Member Since 2006::
::Staff Member for ten years::
~Blessed Be~
   
  (#5 (permalink)) Old
Member
Not a n00b
**
 
Phoenix Knightingale's Avatar
 
Name: Ellie
Age: 33
Gender: Female
Location: Orlando, Florida, USA

Posts: 66
Join Date: January 7th 2009

Re: Bipolar and Hallucinations - October 19th 2012, 04:14 PM

Lizzie, I'm on Celexa (anti-depressant) and Seroquel. I feel like the Seroquel is causing my hallucinations.
   
  (#6 (permalink)) Old
i_like_black Offline
Awesomesauce.
Experienced TeenHelper
******
 
i_like_black's Avatar
 
Name: Jess
Age: 31
Gender: Boobs and pubes
Location: Right here.

Posts: 683
Blog Entries: 349
Join Date: February 23rd 2010

Re: Bipolar and Hallucinations - October 19th 2012, 11:16 PM

Seroquel (quetiapine) is actually an anti-psychotic medication (atypical anti-psychotic) which is supposed to help with things like hallucinations. Some people do get side effects of funny feelings in their skin etc, so you really need to urgently bring this up with whoever prescribed it to you.

I take quetiapine for a mood disorder, and when I went off it I got extremely paranoid (among other things) and once I had been back on it for a week or so, the paranoia got a lot less.

So yeah - the best advice is talk to the person who prescribed this to you. And sooner, rather than later, because if it is the wrong medication for you, then obviously you want a change quickly so that you can continue with living your life.
   
Closed Thread

Bookmarks

Tags
bipolar, hallucinations

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.